My seven year old is beginning to have emotional breakdowns after school when the focalin has worn off. Small things like not wanting to do home work will have him sobbing. This is after two weeks of focalin. He is doing great at school. The emotional breakdowns are a big worry as they have been happening nearly every day now.
I would venture to guess that their not really breakdowns, but more like tantrums. If this is the case, then it's probably due to the fact that the focalin HAS worn off as you said and when it does wear off, the patients usually gets more tired than normal so your son is probably just needing to get rest. I'd recommend two things: 1) if he's not making it through the day on focalin, ask his doctor about focalin XR (extended release... it will probably last a little longer through the day for him) and 2) make sure he's not getting a lot of caffiene in his day because the caffiene counteracts with the focalin and causes a person to become more agitated/irritable (remember that caffiene is in lots of things-tea, soda, chocolate, etc.). I hope this info helps you and your son out. Good luck.
- Focalin Information for Consumers
- Focalin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Focalin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jan 2011 • 2 answers
Posted 13 Aug 2011 • 1 answer
Posted 21 Sep 2012 • 2 answers
Posted 10 Jul 2013 • 1 answer
Posted 28 Jan 2017 • 1 answer